Georgia, 2013

Hail and Damaging Winds in Georgia, May 19, 2013

May 19, 2013 · NWS CHS · 7 events in 2 counties and zones

Scattered diurnal thunderstorms developed in the afternoon hours under the influence of weak high pressure across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$9,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Scattered diurnal thunderstorms developed in the afternoon hours under the influence of weak high pressure across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at May 19, 1:07 PM EST, 1 hour 58 minutes earlier.

Area forecast discussion, May 19, 1:07 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
207 PM EDT SUN MAY 19 2013

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL DISSIPATE OVER THE AREA THROUGH TUESDAY.
OTHERWISE ATLANTIC HIGH PRESSURE WILL BE THE DOMINANT WEATHER FEATURE
THROUGH FRIDAY WHEN A COLD FRONT DROPS INTO THE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY THIS AFTERNOON...AS EXPECTED SHOWERS AND THUNDERSTORMS HAVE
BLOSSOMED WITHIN THIS UNCAPPED AND MOIST ATMOSPHERE. THE ACTIVITY
HAS BEEN CONCENTRATED MAINLY ALONG I-95 AND AREAS JUST TO THE EAST
ACROSS THE TRI-COUNTY. LOCATIONS FURTHER WEST ACROSS INLAND
SOUTHEAST GA HAVE REMAINED NEARLY PRECIP FREE MOSTLY THANKS TO THE
THICK CLOUD COVER OVERHEAD. SO FAR THESE THUNDERSTORMS HAVE BEEN
PRETTY TAME DUE TO UNIMPRESSIVE MID LEVELS WHICH HAS KEPT UPDRAFTS
FROM BECOMING TOO ROBUST. THIS OVERALL TREND WILL CONTINUE WITH
LOTS OF COVERAGE BUT NONE BECOMING TOO STRONG. IF THERE IS AN AREA
WITH A HIGHER THREAT OF SEVERE THUNDERSTORMS IT IS THE NORTHWEST
TO SOUTHEAST ORIENTED CORRIDOR OF TATTNALL...LONG...AND MCINTOSH
COUNTIES. VISIBLE SATELLITE IMAGERY SHOWS MUCH MORE INSOLATION AND
IT IS MUCH CLOSER TO THE AXIS OF HIGHER MLCAPES. THE MAIN THREAT
WILL BE FROM WINDS WHERE MULTICELL CLUSTERS ARE ABLE TO ORGANIZE
AND INITIATE A COLD POOL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
THE MID LEVEL DISTURBANCE TO THE N WILL DRIFT TOWARD THE FOOTHILLS
OF VIRGINIA/NORTH CAROLINA BY LATE TONIGHT. CONVECTIVE RAINS WILL
LINGER THROUGH THE EVENING OVER INLAND AREAS WITH A GRADUAL TREND
TOWARD DECREASING COVERAGE/INTENSITY OF CONVECTION AFTER SUNSET...
ESPECIALLY OVER INLAND SE GEORGIA. IN SOUTH CAROLINA ADJACENT TO THE
MIDLANDS AND PEE DEE REGIONS...WE MAY SEE CONVECTIVE RAINS HANG
ON INTO THE NIGHT. LATE NIGHT SHOWERS/ISOLATED TSTMS ALSO POSSIBLE
ALONG COASTAL SOUTH CAROLINA WHERE SPEED/MOISTURE CONVERGENCE
INCREASE AFTER MIDNIGHT.

A JUICY AIRMASS WILL RESIDE ACROSS THE FORECAST AREA MONDAY INTO
TUESDAY WITH PW VALUES HOVERING AROUND 1.8 INCHES. UPPER SHORTWAVE
ENERGY WILL BE OVER THE AREA ON MONDAY BEFORE DISSIPATING MONDAY
NIGHT AND TUESDAY AS WEAK UPPER RIDGING OCCURS. THE BEST COVERAGE OF
SHOWERS AND TSTMS IS EXPECTED MONDAY WITH DIMINISHING COVERAGE EACH
DAY THEREAFTER. THE INCREASING UPPER HEIGHTS WILL ALSO RESULT IN A
GRADUAL WARMING TREND WITH INLAND HIGHS CLIMBING BACK TO NEAR 90 BY
WEDNESDAY. SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ON MONDAY
GIVEN DECENT INSTABILITY COMBINED WITH THE UPPER FORCING...
UNSEASONABLY HIGH PRECIPITABLE WATER VALUES AND STEERING FLOW LESS
THAN 10 KT.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
SIGNIFICANT MODEL DIFFERENCES APPEAR IN THE LONG TERM...MAINLY
REGARDING THE NEXT UPPER TROUGH THAT SHIFTS INTO THE EASTERN UNITED
STATES LATE IN THE WEEK. WE ARE TRENDING TOWARD THE ECMWF WHICH
MOVES THE UPPER TROUGH AND A COLD FRONT THROUGH THE AREA ON SATURDAY
WITH A DRY AND COOLER CANADIAN HIGH PRESSURE SYSTEM BUILDING IN
THEREAFTER. THUS WE ARE SHOWING DIURNAL...MAINLY SEABREEZE-DRIVEN
POPS THURSDAY AND FRIDAY...THEN DRY OVER THE WEEKEND.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AT KSAV...THE MOST IMMEDIATE CONCERN IS DIRECT IMPACTS FROM
THUNDERSTORMS OVER THE NEXT 4-5 HOURS. CURRENTLY NUMEROUS SHOWERS
ARE DEVELOPING IN THE VICINITY AND A PREVAILING VCTS IS BEING
CARRIED IN THE FORECAST. STILL CAN/T SAY WITH TOTAL CONFIDENCE
THAT A THUNDERSTORM WILL MOVE DIRECTLY OVER THE AIRFIELD BUT I
HAVE ADDED A TEMPO FOR MVFR TSRA BETWEEN 20-22Z. THE MAIN IMPACT
WILL BE REDUCED VISIBILITIES IN HEAVY CONVECTIVE RAINS...BUT GUSTY
WINDS CANNOT BE RULED OUT. THEN OVERNIGHT...THE MAIN FORECAST
PROBLEM WILL BE THE DEVELOPMENT OF MVFR CEILINGS. I HAVE KEPT THE
FORECAST SCATTERED AT THE MVFR LEVEL...BUT SUBSEQUENT TAF
ISSUANCES MAY NEED TO GO PREVAILING MVFR.

AT KCHS...AFTERNOON SHOWER/THUNDERSTORM DEVELOPMENT OCCURRED NEAR
THE AIRFIELD AND THEN PUSHED INLAND. BASED ON EXTENSIVE CLOUD
COVER...THIS AREA SHOULD REMAIN MAINLY PRECIP FREE FOR THE
REMAINDER OF THE AFTERNOON SO I HAVE KEPT ANY MENTION OF
SHOWERS/STORMS OUT OF THE FORECAST. THE MAIN FORECAST ISSUE FOR
CHS OVERNIGHT IS THE DEVELOPMENT OF MVFR LEVEL CEILINGS AND
SHOWERS LATE. MODELS ONCE AGAIN HINT AT AN AXIS OF SHOWERS
STREAMING IN FROM OFFSHORE AND INTO MUCH OF CHARLESTON COUNTY LATE
TONIGHT. CONFIDENCE IN THE EXACT PLACEMENT OF THESE SHOWERS ISN/T
HIGH BUT COVERAGE SHOULD BE HIGH ENOUGH SUCH THAT A SHRA MENTION
IS WARRANTED. ALSO...THE FORECAST FEATURES PREVAILING MVFR
CEILINGS STARTING AT 10Z.

EXTENDED AVIATION...THE MAIN CONCERN WILL BE SPORADIC REDUCTIONS IN
CEILINGS AND VISIBILITIES ASSOCIATED WITH SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD. THE GREATEST CHANCES WILL BE IN
THE AFTERNOON HOURS SUNDAY THROUGH TUESDAY.

&&

.MARINE...
PERSISTENT ATLANTIC HIGH PRESSURE WILL PRODUCE SOUTH TO SOUTHEAST
WINDS AVERAGING LESS THAN 15 KNOTS THROUGH TONIGHT. SEAS THIS MORNING
MAINLY IN THE 2 FT RANGE BUT GRADUALLY EDGING INTO THE 2 TO 4 FEET
RANGE THROUGH TONIGHT. THE 4 FT SEAS SHOULD BE RELEGATED TO OUTER
GEORGIA WATERS SEAWARD FROM GRAYS REEF.

OFFSHORE HIGH PRESSURE WILL PERSIST THROUGH NEXT WEEK...WITH
LOCALLY/BRIEFLY STRONGER ONSHORE WINDS AS HIGH AS 20 KT DUE TO THE
DIURNAL SEA BREEZE CIRCULATION EACH DAY NEXT WEEK. SEAS WILL
AVERAGE 2 TO 4 FEET MUCH OF THE TIME...ALTHOUGH SEAS AS HIGH AS
5-6 FT COULD BEGIN TO IMPINGE UPON WATERS BEYOND 20 NM BY MID TO
LATE WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...BSH
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...BSH
MARINE...JRL
Hazardous weather outlook, May 19, 3:04 AM EST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
404 AM EDT SUN MAY 19 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-201030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
404 AM EDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 19, 11:55 AM EST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1255 PM EDT SUN MAY 19 2013

SCZ042-043-047-048-191745-
BEAUFORT-HAMPTON-INLAND COLLETON-INLAND JASPER-
1255 PM EDT SUN MAY 19 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER...
COLLETON AND BEAUFORT COUNTIES THROUGH 145 PM EDT...

AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR EARLY BRANCH...MOVING NORTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BARKERVILLE...POSSUM CORNER...EARLY BRANCH...DAVIDSON...FECHTIG...
CUMMINGS...CAMP BRANCH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3291 8102 3284 8077 3249 8095 3255 8113
TIME...MOT...LOC 1656Z 202DEG 10KT 3274 8096
Special weather statement, May 19, 1:53 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
253 PM EDT SUN MAY 19 2013

GAZ114-115-137-138-191945-
EVANS-INLAND LIBERTY-LONG-TATTNALL-
253 PM EDT SUN MAY 19 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY AND LONG COUNTIES THROUGH 345 PM EDT...

AT 251 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR JENNIE...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JENNIE...MIDWAY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
NICKEL SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3216 8196 3214 8178 3211 8175 3209 8172
      3194 8172 3201 8195
TIME...MOT...LOC 1853Z 275DEG 5KT 3205 8187
Special weather statement, May 19, 1:53 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
253 PM EDT SUN MAY 19 2013

GAZ140-141-191930-
COASTAL MCINTOSH-INLAND MCINTOSH-
253 PM EDT SUN MAY 19 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 330 PM EDT...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WARSAW...MOVING SOUTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WARSAW...BRICKSTON...FAIRHOPE...HUXFORD...EULONIA...TOWNSEND...
ARDICK...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAINFALL THAT COULD PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3155 8161 3156 8160 3157 8157 3166 8152
      3157 8133 3142 8144
TIME...MOT...LOC 1853Z 019DEG 4KT 3158 8147
Special weather statement, May 19, 2:24 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EDT SUN MAY 19 2013

GAZ100-116-192000-
BULLOCH-INLAND BRYAN-
324 PM EDT SUN MAY 19 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND BRYAN
COUNTIES THROUGH 400 PM EDT...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DENMARK...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DENMARK...NEVILS...BAY...EMIT...AKINS...ARCOLA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3245 8165 3239 8152 3222 8143 3212 8161
      3225 8182
TIME...MOT...LOC 1925Z 216DEG 7KT 3225 8166
Special weather statement, May 19, 2:34 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT SUN MAY 19 2013

GAZ088-100-101-116-SCZ042-047-192000-
BULLOCH-EFFINGHAM-HAMPTON-INLAND BRYAN-INLAND JASPER-SCREVEN-
334 PM EDT SUN MAY 19 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM...HAMPTON...BRYAN AND JASPER COUNTIES THROUGH 400 PM EDT...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM KILDARE TO CLYO...
MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
KILDARE...TUCKASEE KING...CLYO...EGYPT...ARDMORE...SHAWNEE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3271 8155 3269 8124 3241 8106 3230 8120
      3214 8138 3241 8153 3245 8165
TIME...MOT...LOC 1934Z 310DEG 8KT 3255 8145 3249 8130

The radar

The Charleston,SC radar (KCLX), 113 km away, was scanning. The volume nearest the first event began at 20:06 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 3 hail. Local standard time, as filed.

Hail, Long

When
May 19, 3:05 PM EST to 3:06 PM EST
Where
Long County, 4.18 mi NE of Donald
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.870, -81.810

A trained spotter reports hail up to the size of quarters on Flowers Road near highway 196.

Thunderstorm Wind, Long

When
May 19, 3:58 PM EST to 3:59 PM EST
Where
Long County, 1.5 mi NNW of Bayview
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
31.720, -81.740

Long County Emergency Management reported a tree down near Highway 84 and Hendrix Street.

Hail, Long

When
May 19, 4:01 PM EST to 4:02 PM EST
Where
Long County, 1.36 mi WNW of Bayview
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
31.710, -81.750

Ludowici Police Department reported nickel size hail in downtown Ludowici.

Thunderstorm Wind, Long

When
May 19, 4:01 PM EST to 4:02 PM EST
Where
Long County, 1.36 mi WNW of Bayview
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
31.710, -81.750

The Ludowici Police Department reported numerous trees and powerlines down in downtown Ludowici.

Thunderstorm Wind, Bryan

When
May 19, 4:01 PM EST to 4:02 PM EST
Where
Bryan County, 26.61 mi WSW of Daniel
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
31.710, -81.750

Long County Emergency Management reported a tree down along Long Street.

Hail, Long

When
May 19, 4:03 PM EST to 4:04 PM EST
Where
Long County, 1.36 mi WNW of Bayview
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
31.710, -81.750

A trained spotter reports nickel size hail on Robertson Road.

Thunderstorm Wind, Long

When
May 19, 4:03 PM EST to 4:04 PM EST
Where
Long County, 1.36 mi WNW of Bayview
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
31.710, -81.750

A trained spotter reported several two inch diamter tree limbs snapped off by thunderstorm winds on Robertson Street.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452109, 452114, 452112, 452116, 452125, 452113, 452118.